# SDR 2012FA0000363

- Difficulty date: May 30, 2012
- Submitted: June 8, 2012
- Operation: General aviation
- Aircraft: N201WC
- Make and model: Beech A36
- Aircraft serial: E191
- Engine: Cont IO520*
- Propeller: Mcauly D3A32C*
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Condition: Gouged
- Location: Propeller
- Part time: 170 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOTICED OIL ON NOSE COWL.  PROP REMOVED TO REPLACE CRANKSHAFT O-RING. BUT DURING REMOVAL, IT WAS DISCOVERED THAT THE SEEPAGE WAS ACTUALLY COMING FROM A BLADE.  SEEPAGE WAS CONSIDERED MINOR AND PROPELLER OPERATION APPEARED NORMAL.   REPAIR SHOP DISCOVERED DURING DISASSEMBLY THAT 1 BLADE WAS FROZEN.  FURTHER INSPECTION FOUND THE BEARING RACE BROKEN AND ABOUT 1 IN MISSING.  THE BLADE HAD A SIZEABLE GOUGE AS WELL AS THE HUB.  ALSO, 95 OF THE BALL BEARINGS MEASURED THE PROPER SIZE OF .4687".  HOWEVER 1 BEARING MEASURED 16/32" (.5").  THE BLADE AND HUB WERE NOT REPAIRABLE.  IT APPEARS THAT THE OVERSIDE BEARING CAUSED THE DAMAGE AND THAT A COMPLETE FAILURE OF THE PROP WAS IMMINENT.
